Jump to content
  • Sign Up
0
luvrdeo

Weight Gain?

Rate this topic

Recommended Posts

I was diagnosed 2 weeks ago today - before I was diagnosed, a colonoscopy revealed I had lymphocytic colitis, so I was put on budesonide for a few weeks. Long story short, it made me feel like I was gaining weight. So two weeks ago gluten was bid farewell to, I dropped a few pounds immediately, felt slim and trim...in the last few days I've put back on the weight I had lost and am feeling huge. I stopped taking the steroids, and was hoping that would get me back to where I was and had always been weight-wise...but instead, I'm gaining. Is this normal? I realize my body is probably a complete wreck now, but I sure feel crappy about myself. I haven't splurged on any gluten-free pastas, breads, or junk food and I eat a pretty healthy diet. I'm also far from lazy!

Share this post


Link to post
Share on other sites

Can I ask exactly how much weight you're talking about? 'A few pounds' isn't something I would be too concerned about in the short term, your body is healing. There's going to be some changes.

Share this post


Link to post
Share on other sites

Can I ask exactly how much weight you're talking about? 'A few pounds' isn't something I would be too concerned about in the short term, your body is healing. There's going to be some changes.

5 lbs in a matter of days - I know it's not a lot, but when all my jeans are too tight, it's a scary thing to deal with! I've struggled big time to get my last 10 lbs off, so this was a tough one to deal with. I know I need to heal and there will probably be some fluctuations, I just hope I can get to where I need to be now that I know what the underlying health issue is.

Share this post


Link to post
Share on other sites

Tell me something else. Aside from the scare you received with this 5 pounds, do you feel physically healthier? Do you feel any better yet at all?

Share this post


Link to post
Share on other sites

Also, can I ask if you are female, and if so, where you are at with your cycle?

Share this post


Link to post
Share on other sites

Steroids seem to suck fat onto you. I remember gaining a few pounds and getting a round face, after a few months on prednisone. If I remember correctly, the weight didn't fall off after stopping the steroids either. It was fat and I had to lose it by cutting calories or increasing caloric demand with exercise.

You might just need a bit more time for your body to relax. I lost a couple lbs gluten-free very quickly. It then stalled a few weeks and then more weight fell off. Maybe that will happen with you too. :)

Good luck.

Share this post


Link to post
Share on other sites

I have yet to feel better - I'm tired all the time, still have stomach aches, and overall...don't feel much healthier. I'm not sure if I'm lacking on vitamins or what my deal is. I am female, and am on the depo shot so I don't have a period.

As for the steroids...they definitely helped contribute to the weight gain, and it hasn't gone away since I stopped taking them! I know I need to get back to the gym, I just haven't had the energy. I eat a very healthy, strict diet - I always have, but I need some intense workouts and I know this. I keep telling myself to be patient, that it might take a great deal of time after going 10+ years of being sick with this.

Thanks for the positive words, what a tough thing to go through!

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
0

×